Thunderstorm Wind, Somerset
- When
- July 17, 11:40 PM EST
- Where
- Somerset County, 40 mi NNE of Jackman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.170, -69.950
Trees blown down on Baker Lake Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Trees blown down on Baker Lake Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 17, 8:39 PM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 939 PM EDT MON JUL 17 2006 .SHORT TERM /REST OF TONIGHT/... CURRENT FORECAST IN GOOD SHAPE...ONLY REAL CHANGE IS TO PULL THE SLIGHT CHC POPS A LITTLE FURTHER NORTH THRU MOST OF THE NIGHT...WHERE A FEW TSRA COULD WORK THRU OVERNIGHT...MAINLY IN SOMERSET AND FAR NRN FRANKLIN COUNTIES. OTHER THAN THAT...JUST SOME TWEAKS TO GRIDS. -CEMPA && .AVIATION / 18/00Z - 19/00Z /... T/TD SPREADS RUNNING A BIT HIGHER THAN LAST NIGHT...SO RADIATION FOG ONSET AT KLEB AND KCON WILL PROBABLY START A LITTLE LATER...BUT WILL STILL BRING VIS/CIGS DOWN TO IFR WITH OCCNL LIFR. TOWARD THE COAST...STRATUS HAVING A TOUGH TIME MAKING INROADS W OF KBHB...SO NOT REALLY EXPECTING MUCH MORE THAN SOME LIGHT FOG TOWARD DAYBREAK AT KAUG/KPWM/KPSM. FOR TUESDAY...MAINLY VFR...BUT EXPECT A LINE OF STRONG TSRA TO MOVE THRU IN THE 16-22Z TIMEFRAME. -CEMPA && .MARINE... FAIRLY STEADY 20 KT FLOW JUST OFF THE SURFACE WILL KEEP THE WINDS UP OVERNIGHT...AND EXPECT SEAS TO DEVELOP A LITTLE OVERNIGHT AND ESPECIALLY INTO TUE MORNING...BUT WILL STAY BELOW SCA. && .PREV DISCUSSION... /ISSUED 336 PM EDT MON JUL 17 2006/ SHORT TERM /TONIGHT THROUGH TUESDAY/...COLD FRONT APPROACHES THE NRN ZONES EARLY TUE MORN. EXPECT STORMS WILL START TO POP BEFORE NOON IN MTNS AND MOVE SE TOWARD THE COAST. BUFKIT SOUNDINGS SHOW LOTS OF INSTABILITY TUE WITH LITTLE CAPPING. EXPECT IT WILL BE AN ACTIVE SVR WX DAY. VERY WARM AND HUMID NIGHT TONIGHT. ANOTHER HOT AND HUMID DAY TUE. WENT WITH A MIX OF MAV/MET TEMPS. LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... COLD FRONT MOVES OFF TO THE EAST AND TAKES THE CONVECTION...HEAT AND HUMIDITY WITH IT. HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES ON WEDNESDAY AND MOVES OFFSHORE ON THURSDAY FOR A COUPLE OF NICE DAYS. MORE SHOWERS AND THUNDERSTORMS AS LOW PRESSURE MOVES EAST ACROSS QUEBEC AND DRAGS ANOTHER COLD FRONT THROUGH THE REGION ON THURSDAY NIGHT. HIGH PRESSURE BUILDS BACK IN DURING FRIDAY AND GRADUALLY CLEARS THINGS OUT ON FRIDAY...WHICH WILL CONTINUE THROUGH SATURDAY. A SHORT WAVE ROTATES DOWN AND BRINGS A THREAT OF SHOWERS IN FOR LATE SUNDAY AND MONDAY. MARINE... SHORT TERM...QUITE ON THE WATERS. LONG TERM...CONDITIONS WILL REMAIN BELOW SMALL CRAFT CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 313 AM EDT MON JUL 17 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-180715- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 313 AM EDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL CROSS THE REGION ON TUESDAY. SCATTERED STRONG THUNDERSTORMS WILL DEVELOP BY AFTERNOON ALONG AND AHEAD OF THE APPROACHING COLD FRONT. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT MAY BE REQUIRED ON TUESDAY. ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1219 AM EDT TUE JUL 18 2006 MEZ009-180545- CENTRAL SOMERSET- 1219 AM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 145 AM EDT... AT 1219 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 42 MILES NORTHWEST OF PITTSTON FARM TO 35 MILES WEST OF ATTEAN...OR ALONG A LINE EXTENDING FROM 40 MILES SOUTHWEST OF ST. JUSTE TO 23 MILES NORTHWEST OF COBURN GORE...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ATTEAN... JACKMAN...PITTSTON FARM...LONG POND AND BRASSUA THROUGH 145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER IMMEDIATELY. ES
The Caribou radar (KCBW), 166 km away, was scanning. The volume nearest the first event began at 04:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524819.